Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 45, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 7, 2005, 4:04 PM EDT for Franklin County, Nash County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 7, 2005, 4:51 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
Counties Franklin County, NC, Nash County, NC
The radar
The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 072004
SVRRAH
NCC069-127-072045-
/O.NEW.KRAH.SV.W.0045.050607T2004Z-050607T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL NASH COUNTY IN CENTRAL NORTH CAROLINA
EAST CENTRAL FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 445 PM EDT
* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER AVENTON...OR ABOUT 16 MILES SOUTHEAST OF
WARRENTON. MOVING SOUTHWEST AT 15 MPH. WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
AVENTON...
CENTERVILLE...
CASTALIA...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT TALK ON THE
TELEPHONE UNLESS IT IS AN EMERGENCY. STAY AWAY FROM RUNNING WATER IN
SINKS AND BATHTUBS. IF OUTDOORS SEEK SHELTER INDOORS IMMEDIATELY. IF
NO SHELTER IS AVAILABLE AN AUTOMOBILE CAN ALSO PROTECT YOU FROM
LIGHTNING.
LAT...LON 3606 7821 3620 7811 3620 7803 3617 7798
3618 7794 3617 7792 3613 7792 3612 7793
3598 7797
$$
JO2 follow-up statements
000
WWUS52 KRAH 072034
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
433 PM EDT TUE JUN 7 2005
NCC127-072043-
/O.CAN.KRAH.SV.W.0045.000000T0000Z-050607T2045Z/
NASH NC-
433 PM EDT TUE JUN 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR NASH COUNTY IS CANCELLED...
LAT...LON 3606 7819 3608 7819 3619 7811 3620 7810
3620 7803 3618 7801 3610 7808 3605 7811
3604 7813
$$
NCC069-072045-
/O.CON.KRAH.SV.W.0045.000000T0000Z-050607T2045Z/
FRANKLIN NC-
433 PM EDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR EAST
CENTRAL FRANKLIN COUNTY...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL. THESE STORMS WERE LOCATED NEAR LOUISBURG...FRANKLINTON AND
KEARNEY.
LAT...LON 3606 7819 3608 7819 3619 7811 3620 7810
3620 7803 3618 7801 3610 7808 3605 7811
3604 7813
$$
JO000
WWUS52 KRAH 072051
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT TUE JUN 7 2005
NCC069-072101-
/O.EXP.KRAH.SV.W.0045.000000T0000Z-050607T2045Z/
FRANKLIN NC-
451 PM EDT TUE JUN 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRED AT
445 PM EDT...
LAT...LON 3606 7819 3608 7819 3619 7811 3620 7810
3620 7803 3618 7801 3610 7808 3605 7811
3604 7813
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:45 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 7, 2:45 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT TUE JUN 7 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... CONVECTION HAS DEVELOPED ALONG LEFTOVER BOUNDARIES FROM PRIOR CONVECTION AND ROUGHLY IN THE ZONE OF A SOUTHWEST TO NORTHEAST SYNOPTIC SURFACE BOUNDARY. AS OF THIS TIME CELLS ARE GENERALLY DEVELOPING AND DYING AFTER CREATING MORE CONVECTION ON THE THUNDERSTORM GUST FRONTS. ANY PERSISTENT CELL COULD BECOME A FLOOD THREAT. PERSISTENCE WILL LARGELY BE THE FORECAST TREND BUT WITH A MINOR COOLING TREND IN AFTERNOON HIGHS. GFS 850 MILLBAR WINDS MORE SOUTH THAN THE ETA/NAM AND THIS PULLS MORE MOISTURE INTO THE AIR COLUMN AND HELPS TO BUMP THE GFS FORECAST POPS INTO THE LIKELY RANGE WEDNESDAY AFTERNOON. THERE IS VERY LITTLE TO ACT AS A TRIGGER OTHER THAN AFTERNOON HEATING AND WILL KEEP POPS IN THE CHANCE RANGE. LOSS OF THE SYNOPTIC SURFACE BOUNDARY FOR WEDNESDAY ALSO A FACTOR. THURSDAY AND FRIDAY WILL SEE AFTERNOON CONVECTION WITH WEAK SOUTH FLOW AROUND THE OFFSHORE SURFACE HIGH. ALTHOUGH WINDS ARE WEAK... ENOUGH TIME WILL PASS TO ADVECT IN COOLER AIR FROM THE SOUTHEAST AND INITIATE A WEAK COOLING TREND IN HIGHS. HAZE AND INCREASED AFTERNOON CLOUD COVER WILL ALSO AID THE COOLING TREND. LOWS SHOULD NOT STRAY FAR FROM 70 DEGREES. && .LONG TERM (SATURDAY THROUGH TUESDAY)... A PERSISTENCE FORECAST WILL BE USED THIS PERIOD AS THE WESTERN ATLANTIC RIDGE WILL BE THE DOMINANT WEATHER FEATURE OVER THE REGION. THE RIDGE BUILDS SLIGHTLY TO THE WEST ON SATURDAY...WHICH WILL GIVE DIURNAL POPS SLIGHTLY HIGHER IN THE WEST THAN THE EAST AROUND THE PERIPHERY OF THE RIDGE. HIGH TEMPERATURES EACH DAY WILL BE 85 TO 90 WITH LOWS 65 TO 70. .AVIATION... NUMEROUS BOUNDARIES EXIST ACROSS THE AREA FROM YESTERDAYS CONVECTION AND FROM DIFFERENTIAL HEATING THIS MORNING. THESE WILL BE THE FOCUS OF CONVECTIVE DEVELOPMENT THIS AFTERNOON. COVERAGE SHOULD BE ENOUGH TO WARRANT VCTS AT ALL SITES. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...FOG AND LOW CLOUDS WILL DEVELOP IN THE EAST BETWEEN 06Z AND 09Z...WITH IFR VIS AND LIFR CIGS AT RDU/FAY/RWI. THIS SHOULD BE SLOW TO LIFT IN THE MORNING...BETWEEN 14Z AND 16Z. GSO AND INT SHOULD AGAIN HAVE MVFR FOG FOR A FEW HOURS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && LONG TERM...DGS AVIATION...DGS
Hazardous weather outlook, Jun 7, 6:15 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 615 AM EDT TUE JUN 7 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-081030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 615 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TODAY ACROSS THE AREA. ISOLATED FLOODING FROM HEAVY RAINFALL IS POSSIBLE FROM NEARLY STATIONARY OR SLOW MOVING STORMS. FREQUENT LIGHTNING WILL ALSO BE A THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WARM AND MOIST AIRMASS WILL BE IN PLACE THROUGH THE PERIOD. LOCALIZED FLOODING WILL BE POSSIBLE ACROSS THE AREA...ESPECIALLY ACROSS WESTERN AREAS OF THE STATE AS THE WARM AND MOIST AIR LIFTS ALONG THE HIGHER TERRAIN. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BL
In the hours before
Special weather statement, Jun 7, 2:26 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 226 PM EDT TUE JUN 7 2005 NCZ039-071930- RANDOLPH- 226 PM EDT TUE JUN 7 2005 ...HEAVY RAIN OVER ASHEBORO THROUGH 330 PM EDT... AT 226 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN AND INTENSE LIGHTNING OVER ASHEBORO. ANOTHER THUNDERSTORM WILL PRODUCE VERY HEAVY RAIN IN WESTERN RANDOLPH COUNTY...NEAR MARTHA. VERY HEAVY RAIN WITH AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THE CITY OF AHSEBORO. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS AND SOME ROADS CAN BE EXPECTED. DGS
Special weather statement, Jun 7, 2:55 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT TUE JUN 7 2005 NCZ010-011-072000- HALIFAX-WARREN- 255 PM EDT TUE JUN 7 2005 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES THROUGH 400 PM EDT... AT 255 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MACON...OR ABOUT 6 MILES NORTHEAST OF WARRENTON...MOVING EAST AT 15 MPH. THESE STORMS WILL PRODUCE HEAVY RAIN AND DANGEROUS LIGHTNING ALONG HIGHWAY 158 BETWEEN NORLINA AND ROANOKE RAPIDS. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...VAUGHAN... LITTLETON...AND...GROVE HILL...AIRLIE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. JO
Local storm report, Jun 7, 3:49 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 1 N DURHAM 36.00N 78.88W
06/07/2005 0.75 INCH DURHAM NC LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED AT THE DURHAM CORRECTIONAL
CENTER.
&&
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 16 min |
| Jun 7, 3:29 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 31 min |
| Jun 7, 3:37 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 23 min |
| Jun 7, 3:50 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 40 min |
| Jun 7, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 44 min |
| Jun 7, 4:23 PM EDT | Flash Flood Warning | RAH | Durham | 2 hr |
| Jun 7, 4:39 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 36 min |
| Jun 7, 4:52 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 23 min |
| Jun 7, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 33 min |
| Jun 7, 5:09 PM EDT | Flash Flood Warning | RAH | Alamance | 96 min |
| Jun 7, 5:15 PM EDT | Flash Flood Warning | RAH | Wake | 2 hr |
| Jun 7, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 52 min |
| Jun 7, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 29 min |
| Jun 7, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 42 min |
| Jun 7, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 15 min |
| Jun 7, 7:59 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.